Hail, Jefferson
- When
- June 22, 6:45 PM CST
- Where
- Jefferson County, Irondale
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.533, -86.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 5:49 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 PM CDT THU JUN 22 2006 .UPDATE...UPDATED FOR 00Z AVIATION PACKAGE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS ARE POSSIBLE THROUGH 9 PM CDT MAINLY NEAR TWO CLUSTERS OF STORMS... ONE NORTH OF A HALEYVILLE TO PIEDMONT LINE...AND ANOTHER SOUTH OF INTERSTATE 85. && .DISCUSSION... THE TWO AREAS MENTIONED ABOVE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE WESTWARD MOVING OUTFLOW BOUNDARIES WILL LIFT HOT UNSTABLE AIR UPWARDS. ETOWAH AND NORTHERN CHEROKEE COUNTIES HAVE AN ENHANCED RISK FOR WET MICROBURSTS THROUGH 7 PM CDT...WHILE RUSSELL...BARBOUR... BULLOCK...AND PIKE COUNTIES ALSO HAVE AN ENHANCED RISK THROUGH 8 PM CDT. GUSTY WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE THE MAIN HAZARDS. GENERALLY...STEEP LOW LEVEL LAPSE RATES WITH TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE SUPPORT THE FORMATION OF STRONG TO SEVERE STORMS WITH WET MICROBURSTS. SURFACE BASED LIFTED INDICES WERE GENERALLY BETWEEN -3 AND -7 WITH SURFACE BASED CAPES BETWEEN 1400 AND 2400 J/KG AT 530 PM CDT. SEVERAL REPORTS OF WIND DAMAGE AND SMALL HAIL HAVE BEEN RECEIVED FROM EAST ALABAMA EARLIER THIS AFTERNOON. ADDITIONAL ISOLATED STRONG TO SEVERE STORMS REMAIN POSSIBLE ALONG INTERSTATE 65...INCLUDING BIRMINGHAM AND MONTGOMERY...NEAR AN APPROACHING OUTFLOW BOUNDARY WHERE TEMPERATURES REMAIN IN THE UPPER 90S...THOUGH COVERAGE WILL BE LIMITED. NOT EXPECTING MUCH... IF ANY ACTIVITY AT ALL OVER WEST ALABAMA WHERE THE AIR IS CAPPED. ALSO...LOCATIONS EAST OF HEFLIN TO TALLADEGA TO AUBURN LINE SHOULD NOT EXPERIENCE ANY ADDITIONAL SHOWERS AND STORMS WHERE THE AIR IS COOLER AND STABLE FROM EARLIER CONVECTION. ALL CONVECTION SHOULD DIMINISH AFTER 9 PM CDT WITH THE LOSS OF DAYTIME HEATING. MBS/91 && .AVIATION...DISCUSSION FOR 00Z TAFS... VFR CONDITIONS WILL PREVAIL OVERNIGHT...ALTHOUGH THUNDERSTORMS WILL REMAIN SCATTERED MAINLY EAST CENTRAL PORTIONS OF CENTRAL ALABAMA. EXPECT THUNDERSTORMS WILL ONLY BE IN THE VICINITY AT ANB, MGM, AND TOI FOR THE REMAINDER OF THE EVENING. PATCHY FOG WILL BE POSSIBLE TONIGHT...ESPECIALLY LOCATIONS IN OR NEAR AREAS THAT RECEIVED SHOWERS THIS AFTERNOON AND EVENING. BELIEVE ANB AND TCL WILL TEMPORARILY FALL TO MVFR CONDITIONS IN FOG OR HAZE TONIGHT...WITH OTHER LOCATIONS REMAINING VFR. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AFTER 18Z. WILL NOT INCLUDE VCTS AT ANY TAF SITE FOR NOW...BUT WILL INCLUDE CB TO INDICATE POTENTIAL. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1204 PM CDT THU JUN 22 2006 ALZ011>015-017>050-231704- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1204 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AROUND 3 PM AND CONTINUE THROUGH 8 PM. THE STORMS WILL MAINLY BE CONFINED TO AREAS EAST OF I-65...WITH THE FEWEST STORMS EXPECTED OVER THE SOUTHWEST COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 PM CDT THU JUN 22 2006 ALZ015-230015- WALKER- 643 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 715 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JASPER. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JASPER...CORDOVA AND SIPSEY THROUGH 715 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT THU JUN 22 2006 ALZ017-230015- BLOUNT- 645 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 715 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALLGOOD. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROSA...ONEONTA... ALLGOOD AND HIGHLAND LAKE THROUGH 715 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 PM CDT THU JUN 22 2006 ALZ050-230100- BARBOUR- 710 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 800 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN AREA OF THUNDERSTORMS... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLAYTON. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUFAULA...CLAYTON... LOUISVILLE...CLIO AND BLUE SPRINGS THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BORDEN SPRINGS 33.93N 85.47W
06/22/2006 CLEBURNE AL EMERGENCY MNGR
SEVERAL TREES DOWN IN BORDEN SPRINGS.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HEFLIN 33.65N 85.59W
06/22/2006 E0.75 INCH CLEBURNE AL PUBLIC
SEVERAL REPORTS FROM THE PUBLIC OF DIME TO PENNY SIZE
HAIL.
&&
JONES/90SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 PM CDT THU JUN 22 2006 ALZ024-025-230105- JEFFERSON-SHELBY- 735 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN SHELBY AND EASTERN JEFFERSON COUNTIES UNTIL 805 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER IRONDALE. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TARRANT...LEEDS... IRONDALE...BIRMINGHAM...VESTAVIA HILLS...MOUNTAIN BROOK...LAKE PURDY AND HOMEWOOD THROUGH 805 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The Birmingham radar (KBMX), 40 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516443.